MAUDE Adverse Event Report: KARL STORZ ENDOVISION NEURO-FIBERSCOPE, 3.7 X 34

KARL STORZ ENDOVISION NEURO-FIBERSCOPE, 3.7 X 34
Model Number 11282BN1
Medical Device Problem Codes Material Fragmentation (1261); Material Integrity Problem (2978)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/28/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.The device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was repoerted that the tip is peeled from the device.The material covering the tip detached and came loose inside the ventricle during the last endoscopic surgery (posing a high infection risk for the patient).Additionally there is a -light streak- on the lens as well.No negative impact in state of health reported.
 
Event or Problem Description
Additional information received: there was flaking of the endoscope tip with the release of debris inside the ventricle.The flexible endoscope tip cover disintegrated, releasing small fragments during the surgery.According to the information, the consequences were as follows: suspension of the procedure, rescheduling for a new surgery, and the need for intravenous antibiotics with cns coverage.
 
Additional Manufacturer Narrative
Additional information received in section b1- b5 case is now deemed a serious injury.Additional information added in section e-1.Correction in section b3 event date is august 28, 2024.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Result of investigation: no product inspection possible, as neither the product nor any other helpful documentation (e.G.Photographic documentation) was provided that could have contributed to an investigation.Therefore, the error described by the customer could not be confirmed.The customer describes that particles from the distal tip fell into a ventricle during use.Despite repeated inquiries, it was not possible to clarify which particles had fallen into the ventricle.All parts of the distal tip are glued and thus secured against falling off.It must therefore be assumed that an adhesive connection has come loose, or a part has broken.Without physical examination of the endoscope, it is not possible to determine which part fell into the ventricle and why.The ifu (96216015d, version v6.3_10-2022) points out that the endoscope must be checked for damage before and after each use, especially at the distal end.There is no indication for a manufacturing, material or design related failure.If new or additional relevant information will be received, the case will reopened and investigated accordingly.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Additional information is provided in section d9 to reflect that the product was returned for evaluation on may 20.2025.The investigation is not completed yet.The investigation results are pending.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Device evaluation: a visual and functional test was carried out on the endoscope.The distal end (articulation cover, vertebrae and the tip) are severely damaged.There are signs of use and corrosion on the handle and the stopcock housing.The articulation cover is brittle and torn off.The vertebrae are corroded, making the angulation heavy.The gearbox is corroded due to moisture in the housing.The working channel has become loose and is therefore leaking.There is corrosion and stains on the cover glass causing streaks in the image.The error described by the customer (the tip is peeled and there is a -light streak- on the lens) could be confirmed.The streaks in the image are due to stains and foreign particles on the distal end and in the endoscope due to damage.The articulation cover has become brittle and torn off due to external influences.The reason for this is that liquid has penetrated the endoscope through the loosened working channel, causing corrosion in the device and, together with the chemicals used during reprocessing, the articulation cover has become brittle and finally torn off.Due to the advanced stage of corrosion, it can be assumed that the endoscope continued to be reprocessed and used despite the leak.All production related quality checks were passed, and no non-conformities were identified in the devices manufacturing records.The labelling was found to contain adequate instructions and warnings.The complaint history did not reveal any pickup in similar complaints, no trend was identified.The root cause is most probably usage related.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
NEURO-FIBERSCOPE, 3.7 X 34
Common Device Name
NEURO-FIBERSCOPE, 3.7 X 34
Manufacturer (Section D)
KARL STORZ ENDOVISION
91 carpenter hill road
charlton CA 90245
Manufacturer (Section G)
KARL STORZ ENDOVISION
91 carpenter hill road
charlton MA 01507
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key21315334
Report Number1221826-2025-00130
Device Sequence Number8168870
Product Code GWG
UDI-Device Identifier04048551226476
UDI-Public04048551226476
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K002788
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 06/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number11282BN1
Device Catalogue Number11282BN1
Device Lot Number2269265
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2024
Supplement Date Received by Manufacturer02/28/2025
04/22/2025
05/20/2025
06/12/2025
Initial Report FDA Received Date02/05/2025
Supplement Report FDA Received Date03/05/2025
05/07/2025
05/23/2025
06/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Other;
Patient SexUnknown